|stopping meds sustiva/combivir
Mar 11, 2005
My fiance was diagnosed with hiv 1 year ago. He was put on a regimen of sustiva/combivir. When diagnosed his viral load was 9,000 and cell count was 280. He stopped taking his meds a few months ago approx in Oct 2004. He went to an appointment in Dec and still had an undetectable viral load. He told me that he isn't going to tell his specialists that he has stopped and his next appointment is in May. I am concerned because he is having symptoms now with ulcers in his mouth, flu like symptoms etc. I am thinking of leaving him because I don't feel he is taking this seriously. Can the virus grow back rapidly? Can he develop full blown aids? What can him stopping the meds do to his body? Please advise, thanks for your time!!
Response from Dr. Henry
Stopping HIV Meds usually results in a return of the HIV Level to pre-treatment levels over several months and a drop in the CD4 cell count. Stopping a Sustiva based regimen runs the risk for resistance. When one of my patients stops meds I don't get upset I just try to make sure nothing bad happens and see how we can address any of the patients concerns. I do get upset when patients don't tell me they have stopped meds (leads to unnecessary tests and mi-interpreting what is going on). KH
Truvada/Sustiva Side effects
- Why Can't You Have Sex After Being Treated For Chlamydia?
- When You Have Sex With Someone With Chlamydia Do You Immediately Get It?
- What Else Can Cause Blisters Besides Genital Herpes?
- What Antibiotics Can Help Treat Chlamydia?
- Effects Of Touching Genital Warts With A Finger
- Symptoms Of Genital Herpes The Day After Sex
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.